Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 221, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 9, 2006, 8:16 PM CDT for Gillespie County, Texas. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2006, 8:16 PM CDT (01:16 UTC)
- Expired
- May 9, 2006, 8:44 PM CDT
- In force
- 28 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 97 km from the middle of the area, began a volume at 01:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 8:40 PM CDT | HAIL 1 | 17 Ene Fredericksburg, TX | HAIL TO ONE INCH, 2 MILES NORTH OF STONEWALL ON HIGHWAY 1623. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 6:30 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 1.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4602 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 100116 SVREWX TXC171-100200- /O.NEW.KEWX.SV.W.0221.060510T0116Z-060510T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 816 PM CDT TUE MAY 9 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GILLESPIE COUNTY IN SOUTH CENTRAL TEXAS * UNTIL 900 PM CDT * AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LBJ STATE PARK...OR ABOUT 15 MILES EAST OF FREDERICKSBURG...AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3037 9885 3014 9889 3014 9860 3049 9859 $$
2 follow-up statements
000 WWUS54 KEWX 100130 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 830 PM CDT TUE MAY 9 2006 TXC171-100200- /O.CON.KEWX.SV.W.0221.000000T0000Z-060510T0200Z/ GILLESPIE TX- 830 PM CDT TUE MAY 9 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR GILLESPIE COUNTY... AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LBJ STATE PARK...OR ABOUT 14 MILES EAST OF FREDERICKSBURG...MOVING SOUTHEAST AT 15 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 3037 9885 3014 9889 3014 9860 3049 9859 $$
000 WWUS54 KEWX 100144 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 844 PM CDT TUE MAY 9 2006 TXC171-100154- /O.CAN.KEWX.SV.W.0221.000000T0000Z-060510T0200Z/ GILLESPIE TX- 844 PM CDT TUE MAY 9 2006 ...THE SEVERE THUNDERSTORM WARNING FOR GILLESPIE COUNTY IS CANCELLED... THE SEVERE THUNDERSTORMS HAVE MOVED OUT OF GILLESPIE COUNTY. AS A RESULT...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT WEDNESDAY MORNING FOR SOUTH CENTRAL TEXAS. LAT...LON 3037 9885 3014 9889 3014 9860 3049 9859 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 7:43 PM CDT, 33 minutes earlier.
Area forecast discussion, May 9, 7:43 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 743 PM CDT TUE MAY 9 2006 .AVIATION... SCATTERED EVENING THUNDERSTORMS SHOULD THREATEN THE AUS METRO AREA THIS EVENING. A SEVERE THREAT WILL CONTINUE OVER THE HILL COUNTRY...BUT THE SLOW MOVEMENT COULD MEAN WEAKENING STORMS AS THEY APPROACH ABIA. PATCHES OF LOW CLOUDS WILL MAKE FOR CEILINGS FLUCTUATING BETWEEN IFR TO VFR LATE TONIGHT. THEN A COLD FRONT IS EXPECTED TO CLEAR LOW CLOUDS FROM MOST AREAS SOME CIGS OF 3 TO 4 KFT COULD SPREAD SOUTH FROM NORTH CENTRAL TX IN THE AFTERNOON SINCE HEAVY RAINS ARE EPXECTED CLOSE TO THE RED RIVER. && .PREV DISCUSSION... (ISSUED 636 PM CDT TUE MAY 9 2006) UPDATE... HAVE UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH #322 FOR MUCH OF SOUTH CENTRAL TEXAS AND THE EASTERN/CENTRAL HILL COUNTRY. PREV DISCUSSION... (ISSUED 455 PM CDT TUE MAY 9 2006) UPDATE... STORMS BEGINNING TO FIRE ALONG DRYLINE OVER THE HILL COUNTRY. DUE TO CAPES OF 2K TO 6K J/KG WILL ADD MENTION OF SEVERE TO THE FORECAST FOR THIS EVENING. PREV DISCUSSION... (ISSUED 408 PM CDT TUE MAY 9 2006) DISCUSSION... SHOWERS OR THUNDERSTORMS MAY STILL FORM NEAR DRY LINE VCNTY EAGLE PASS TO LLANO AND MOVE NORTHEAST THIS EVENING SO WILL CONTINUE CHANCE OF EVENING SHOWERS OR THUNDERSTORMS. CONDITIONS ARE STILL UNSTABLE ENOUGH FOR WIDELY SCATTERED CONVECTION TO FORM IN THE EVENING. BY WEDNESDAY...500 HPA TROF MOVES EAST OF AREA AND COLD FRONT MOVES QUICKLY SOUTH. WILL SHOW LOW POPS EAST PART OF CWA WEDNESDAY...MAIN EAST OF SAN ANTONIO AND SOUTH OF INTERSTATE 10. COLD FRONT COMING WEDNESDAY IS FAIRLY STRONG FOR MAY...SO WILL CONTINUE TO MODERATE AFTN HIGHS FOR THURSDAY. DRY WEATHER IS EXPECTED THURSDAY THROUGH SATURDAY. ANOTHER COLD FRONT IS FORECAST TO COME THROUGH THE AREA SUNDAY...WITH ASSOCIATED S/W TROF COMING FROM THE N AND NW. SHOWED CHANCE OF SHOWERS WITH THIS PATTERN FOR SUNDAY. MEDIUM RANGE FORECAST SHOW 2ND AND FINAL S/W TROF COMING MONDAY...THAT COULD SET OFF WIDELY SCATTERED SHOWERS. THIS WILL CAUSE 2ND WAVE OF COOL AIR TO SPILL OVER THE AREA FROM THE NORTH MONDAY. DRY WEATHER IS FORECAST FOR TUESDAY AND WEDNESDAY OF NEXT WEEK WITH WARM AFTERNOONS AND COOL AT NIGHT. EWX WATCHES/WARNINGS/ADVISORIES... NONE. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 04/18
Hazardous weather outlook, May 9, 5:39 AM CDT, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 539 AM CDT TUE MAY 9 2006 TXZ171>173-183>194-202>209-217>225-228-101045- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 539 AM CDT TUE MAY 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE EASTERN HALF OF SOUTH CENTRAL TEXAS THIS AFTERNOON AND TONIGHT AS A DRYLINE AND AN UPPER LEVEL DISTURBANCE APPROACH FROM THE WEST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND SOUTH OF INTERSTATE 10 EAST OF SAN ANTONIO ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TUESDAY.
In the hours before
Local storm report, May 9, 6:35 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
635 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 2 S FREDERICKSBURG 30.24N 98.87W
05/09/2006 E1.00 INCH GILLESPIE TX TRAINED SPOTTER
DIME TO QUARTER SIZE HAIL AND VERY STRONG WINDS.
&&
PMLocal storm report, May 9, 6:59 PM CDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
659 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 5 SE LLANO 30.70N 98.61W
05/09/2006 E0.88 INCH LLANO TX LAW ENFORCEMENT
NICKEL SIZE REPORTED SOUTHEAST OF THE CITY OF LLANO.
&&
PMLocal storm report, May 9, 7:54 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
754 PM CDT TUE MAY 09 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL 6 NW KERRVILLE 30.10N 99.21W
05/09/2006 M1.25 INCH KERR TX TRAINED SPOTTER
POSSIBLE FUNNEL CLOUDS AS WELL.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:14 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 61 min |
| May 9, 7:22 PM CDT | Flash Flood Warning | EWX | Gillespie | 113 min |
| May 9, 7:31 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 44 min |
| May 9, 8:13 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 47 min |
| May 9, 8:26 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 34 min |
| May 9, 8:39 PM CDT | Severe Thunderstorm Warning | EWX | Hays | 66 min |
| May 9, 9:02 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 43 min |
| May 9, 9:03 PM CDT | Severe Thunderstorm Warning | EWX | Frio | 22 min |
| May 9, 9:16 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 18 min |
| May 10, 11:57 AM CDT | Red Flag Warning | EWX | Dimmit, Frio, Kinney, Maverick, Medina, Uvalde and 2 more | 6 hr |
| May 10, 3:02 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 43 min |
| May 10, 3:18 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 42 min |
| May 10, 3:34 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 41 min |
| May 10, 3:54 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 36 min |
| May 10, 4:15 PM CDT | Severe Thunderstorm Warning | EWX | Lavaca | 15 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.